MAUDE Adverse Event Report: VASCULAR SOLUTIONS LLC ARROW TURNPIKE SPIRAL 135CM; CATHETER, PERCUTANEOUS

VASCULAR SOLUTIONS LLC ARROW TURNPIKE SPIRAL 135CM; CATHETER, PERCUTANEOUS
Catalog Number 5640
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: tip of catheter disengaged with the shaft whilst in the coronary artery.Additional information: the device was removed, and the procedure continued.The procedure was ultimately successful.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).One-unit of turnpike was returned for evaluation.Blood particulates were noted on the unit.Unit was decontaminated and inspected.Approximately 6 mm of tip separation was confirmed.The remaining tip material left on the shaft was observed to be fatigued and twisted.A dhr review was completed for lot 73d2300884 and no issues or nonconformities were noted.Case details were reviewed.The device evaluation confirmed approximately 6 mm of tip separation.The remaining tip material left on the shaft was observed to be fatigued and twisted.Damages are likely to have occurred during use in the procedure.The ifu states the following warning and precaution: never advance, withdraw, or rotate an intravascular device against resistance until the cause of the resistance is determined by f luoroscopy.Movement of the catheter or guidewire against resistance may result in separation of the catheter or guidewire tip, other device damage, or vessel injury.Exercise care in handling the catheter during a procedure to reduce the possibility of accidental breakage, bending, or kinking.Do not rotate the catheter more than two (2) consecutive 360 rotations in either direction if the distal tip is not also rotating and advancing, as it may result in separation of the catheter, damage to the catheter, or vessel injury.As per the additional information received, no medical intervention was performed.Device was removed and the procedure was continued.It is unclear how the separated tip was managed or removed from the vessel.Damages incurred by the turnpike is likely due to operation against resistance against a calcified lesion.A manufacturing record review was completed and no related nonconformances were found.Based on the information, the most likely root cause of the issue is operational context and/or unintended use error.The der process will continue to monitor for any similar events.
 
Event or Problem Description

Brand Name
ARROW TURNPIKE SPIRAL 135CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
VASCULAR SOLUTIONS LLC
minneapolis MN
Manufacturer (Section G)
VASCULAR SOLUTIONS LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18433758
Report Number2134812-2023-00060
Device Sequence Number15398873
Product Code DQY
UDI-Device Identifier10841156100704
UDI-Public10841156100704
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K151981
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/25/2025
Device Catalogue Number5640
Device Lot Number73D2300884
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2023
Supplement Date Received by Manufacturer12/08/2023
Initial Report FDA Received Date01/03/2024
Supplement Report FDA Received Date02/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown